Exponential stability of a class of boundary control systems


Villegas, Javier and Zwart, Hans and Le Gorrec, Yann and Maschke, Bernhard (2009) Exponential stability of a class of boundary control systems. IEEE transactions on automatic control, 54 (1). pp. 142-147. ISSN 0018-9286

open access
Abstract:We study a class of partial differential equations (with variable coefficients) on a one dimensional spatial domain with control and observation at the boundary. For this class of systems we provide simple tools to check exponential stability. This class is general enough to include models of flexible structures, traveling waves, heat exchangers, and bioreactors among others. The result is based on the use of a generating function (the energy for physical systems) and an inequality condition at the boundary. Furthermore, based on the port Hamiltonian approach, we give a constructive method to reduce this inequality to a simple matrix inequality.
Item Type:Article
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/67844
Official URL:https://doi.org/10.1109/TAC.2008.2007176
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page